MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX417T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 (part # fx417t) was implanted during a procedure performed on an unknown date.According to the complainant, the valve was believed to have a shunt dysfunction.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) years, height: 148 centimeters (cm), weight: (b)(6) kilograms (kg), gender: unknown.Its the same patient as mdr id # 3004721439-2021-00346 and mdr id # 3004721439-2021-00347.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
Investigation is done.
 
Additional Manufacturer Narrative
Manufacturing and quality control data the progav® 2.0 was manufactured by a qualified employee on april 2020.Deviations during assembly did not occur.The product was finally tested as article fx417t and released for packaging and sterilization and was sterilized by miethke.The progav® 2.0 has a normal pressure range of 0 to 20 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0, 5, 10 and 20 cmh2o, and were found to meet specifications.The valve was pre-adjusted to 5 cmh2o in accordance with the specification.All tested parameters were assessed according to specifications.Visual inspection deformation on the housing permeability test the test showed that the progav® 2.0 is permeable.Computer control test the computer controlled test showed the opening pressure of the progav® 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 0,51 cmh2o.This is not within the specified tolerance of 20 cmh2o ± 3 cmh2o.An applied pressure of 19 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 19 cmh2o ± 3 cmh2o.Additional testing did not significantly change the results.According to our results, we can detect the presence of an accelerated outflow.Adjustability test the progav® 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test the braking force of the progav® 2.0 was not within the specified tolerance, but the brake function operated as expected.It is possible that the detected deformation affected the braking force with negative effect.Too much pressure on the valve, for example through the adjustment tool or resulting from a fall or hit to the head of the patient, can compromise the integrity of the valve.Results based on our investigation results, we can identify an accelerated outflow in the valve.We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
PROGAV 2.0 WITH DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13193802
Report Number3004721439-2021-00345
Device Sequence Number4258256
Product Code JXG
UDI-Device Identifier04041906136598
UDI-Public4041906136598
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model NumberFX417T
Device Catalogue NumberFX417T
Device Lot Number20047601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexUnknown
Patient Weight48 KG